Alert archive / Nebraska / Winter Storm Watches in 2017

Winter Storm Watch 2, NWS North Platte, NE

January 22, 20179 counties in Nebraska

NWS North Platte, NE issued this winter storm watch at Jan 22, 2017, 3:15 PM CST for 9 counties in Nebraska. It took effect at Jan 24, 2017, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 22, 2017, 3:15 PM CST (21:15 UTC)
In effect from
Jan 24, 2017, 12:00 AM CST
Expired
Jan 23, 2017, 4:13 PM CST
In force
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2017-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2017-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WWUS43 KLBF 222115
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CST SUN JAN 22 2017

...A WINTER STORM WILL MOVE ACROSS THE AREA TUESDAY THROUGH
TUESDAY NIGHT...

NEZ004>010-028-029-094-231200-
/O.NEW.KLBF.WS.A.0002.170124T0600Z-170125T1300Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARFIELD-
WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH...BASSETT...
ROSE...ONEILL...ATKINSON...BURWELL...BARTLETT...ERICSON...CODY...
ELI...MERRIMAN...KILGORE
315 PM CST SUN JAN 22 2017 /215 PM MST SUN JAN 22 2017/

...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
WEDNESDAY MORNING. 

* TIMING...SNOW DEVELOPING ACROSS FAR NORTHWEST NEBRASKA LATE
  MONDAY NIGHT. SNOW CONTINUING TUESDAY AND OVERNIGHT.

* SNOW ACCUMULATIONS...FROM 4 TO 6 INCHES. LOCALLY HIGHER AMOUNTS
  POSSIBLE.

* WIND...NORTHWEST WINDS GUSTING UP TO 35 MPH DEVELOPING LATE
  TUESDAY MORNING AND CONTINUING THROUGH TUESDAY NIGHT.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO REDUCED VISIBILITY
  FROM FALLING AND BLOWING SNOW. SLIPPERY AND SNOW PACKED ROADS
  WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW AND WIND THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

ET
2 follow-up statements
759 
WWUS43 KLBF 230931
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 AM CST MON JAN 23 2017

...A WINTER STORM WILL MOVE ACROSS THE AREA TUESDAY THROUGH
TUESDAY NIGHT...

NEZ004>010-028-029-094-240015-
/O.CON.KLBF.WS.A.0002.170124T0600Z-170125T1300Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARFIELD-
WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH...BASSETT...
ROSE...ONEILL...ATKINSON...BURWELL...BARTLETT...ERICSON...CODY...
ELI...MERRIMAN...KILGORE
331 AM CST MON JAN 23 2017 /231 AM MST MON JAN 23 2017/

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* TIMING...SNOW WILL DEVELOP ACROSS FAR NORTHWEST NEBRASKA LATE
  MONDAY NIGHT. SNOW WILL CONTINUE TUESDAY INTO THE OVERNIGHT.

* SNOW ACCUMULATIONS...FROM 4 TO 6 INCHES POSSIBLE, WITH LOCALLY
  HIGH AMOUNTS. 

* WIND...NORTHWEST WINDS GUSTING UP TO 35 MPH DEVELOPING LATE
  TUESDAY MORNING AND CONTINUING THROUGH TUESDAY NIGHT.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS DUE TO REDUCED VISIBLITY FROM
  FALLING AND BLOWING SNOW. SLIPPERY AND SNOW PACKED ROADS WILL BE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW AND WIND THAT MAY IMPACT TRAVEL...CONTINUE TO MONITOR THE
LATEST FORECASTS.

$$
232 
WWUS43 KLBF 232213
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
413 PM CST MON JAN 23 2017

NEZ004>010-028-029-094-241215-
/O.UPG.KLBF.WS.A.0002.170124T0600Z-170125T1300Z/
/O.NEW.KLBF.WS.W.0002.170124T0600Z-170125T1400Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARFIELD-
WHEELER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...BUTTE...LYNCH...AINSWORTH...BASSETT...
ROSE...ONEILL...ATKINSON...BURWELL...BARTLETT...ERICSON...CODY...
ELI...MERRIMAN...KILGORE
413 PM CST MON JAN 23 2017 /313 PM MST MON JAN 23 2017/

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 8 AM CST /7 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 8 AM CST /7 AM MST/ WEDNESDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT. 

* A MIX OF LIGHT FREEZING RAIN...SLEET AND SNOW WILL DEVELOP LATE
  TONIGHT INTO TUESDAY MORNING. PRECIPITATION SHOULD BE IN THE
  FORM OF ALL SNOW BY TUESDAY AFTERNOON. 

* SNOW ACCUMULATIONS OF 4 TO 8 INCHES WITH THE HEAVIEST AMOUNTS
  GENERALLY NORTH OF HIGHWAY 20. 

* NORTHWEST WINDS GUSTING UP TO 35 MPH DEVELOPING LATE TUESDAY
  MORNING AND CONTINUING THROUGH TUESDAY NIGHT WILL CREATE AREAS
  OF BLOWING AND DRIFTING SNOW.

* HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED DUE TO REDUCED
  VISIBLITY FROM FALLING AND BLOWING SNOW. SLIPPERY AND SNOW
  PACKED ROADS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NEZ022>027-035>038-057-059-241215-
/O.NEW.KLBF.WW.Y.0004.170124T0600Z-170125T1400Z/
GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-ARTHUR-MCPHERSON-LOGAN-
CUSTER-KEITH-LINCOLN-
INCLUDING THE CITIES OF...OSHKOSH...LEWELLEN...HYANNIS...MULLEN...
THEDFORD...HALSEY...DUNNING...PURDUM...BREWSTER...TAYLOR...
ARTHUR...TRYON...RINGGOLD...STAPLETON...BROKEN BOW...OGALLALA...
PAXTON...NORTH PLATTE
413 PM CST MON JAN 23 2017 /313 PM MST MON JAN 23 2017/

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 8 AM CST /7 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 8 AM CST /7 AM MST/ WEDNESDAY. 

* A MIX OF LIGHT FREEZING RAIN...SLEET AND SNOW WILL DEVELOP LATE
  TONIGHT INTO TUESDAY MORNING. PRECIPITATION SHOULD BE IN THE
  FORM OF ALL SNOW BY TUESDAY AFTERNOON. 

* SNOW ACCUMULATIONS OF 1 TO 4 INCHES WITH THE HEAVIEST AMOUNTS
  GENERALLY NORTH OF INTERSTATE 80. 

* NORTHWEST WINDS GUSTING UP TO 35 MPH DEVELOPING LATE TUESDAY
  MORNING AND CONTINUING THROUGH TUESDAY NIGHT WILL CREATE AREAS
  OF BLOWING AND DRIFTING SNOW.

* HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED DUE TO REDUCED
  VISIBLITY FROM FALLING AND BLOWING SNOW. SLIPPERY AND SNOW
  PACKED ROADS WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TAYLOR

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Jan 22, 12:43 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 22, 12:43 PM CST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1243 PM CST Sun Jan 22 2017

.SHORT TERM...(Today and tonight)
Issued at 305 AM CST Sun Jan 22 2017

Good confidence in the short term forecast today. I will trend the
near term to the NAM solution. After very warm air at 850mb
yesterday with 4c over southwest through north central Nebraska we
will see temperatures cool from 1c to 2c at 850mb today. Some early
morning clouds west with clearing skies through the day and cold air
advection with deep northwest flow...only expect temperatures from
40 to 45 across the forecast area today. Mostly clear skies tonight
with winds becoming southerly in advance of organizing system
over the Rockies. Low temperatures falling to around 20.

.LONG TERM...(Monday through Saturday)
Issued at 305 AM CST Sun Jan 22 2017

Main concern for this forecast period continues to be
the upcoming potential winter storm to affect the Northern Plains.
The system should arrive in our forecast area by Tuesday morning and
continue to affect our forecast area until Wednesday afternoon.

Latest model runs continue to have inconsistencies in the location
of the low pressure system. Most models continue to suggest north
central Nebraska will be the area of greatest potential for
snowfall...especially along the South Dakota/Nebraska border.
Looking at 850 to 700 millibar thickness levels the main
precipitation type should be all snow.

Another concern will be as the low deepens and continues to move
eastward winds will increase with sustained winds around 20 to 30
mph across north central Nebraska. These strong winds have the
potential to create areas of patchy blowing snow.

As for southwest Nebraska at this time have left pops in...depending
on the track may need to adjust...will continue to monitor the
system as it gets closer.

Wednesday evening through Saturday continues to look quiet but
cooler with highs in the mid 20s and 30s through Friday to low 40s
by Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1235 PM CST Sun Jan 22 2017

VFR will prevail all areas through tonight. Clear skies will
gradually give way to a BKN mid level cloud deck on Monday.
Northwest winds 10 to 15 KTS today will switch to south 10 to 15
KTS Monday.

&&

.HYDROLOGY...
Issued at 305 AM CST Sun Jan 22 2017

The North Platte river above Lake McConaughy will remain elevated
due to ice jamming.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Power
LONG TERM...Gomez
AVIATION...Taylor
HYDROLOGY...Power
Hazardous weather outlook, Jan 22, 9:01 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 AM CST SUN JAN 22 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-231515-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
901 AM CST SUN JAN 22 2017 /801 AM MST SUN JAN 22 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW WILL DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
THROUGH THE DAY ON TUESDAY. THE GREATEST THREAT FOR ACCUMULATING
SNOW IS NORTH OF INTERSTATE 80. THERE REMAINS SOME UNCERTAINTY
WITH THE TRACK OF THIS SYSTEM...SO STAY TUNED FOR LATER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER, HYDROLOGICAL, AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

Nearby

Winter Storm Watches in Nebraska, 2017Every winter storm watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.